Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 256, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 23, 2004, 2:10 PM CDT for Sainte Genevieve County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2004, 2:10 PM CDT (19:10 UTC)
- Expired
- Aug 23, 2004, 2:45 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 231910 SVRLSX MOC186-231945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 208 PM CDT MON AUG 23 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 245 PM CDT * AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS...ONE JUST NORTHEAST OF COFFMAN AND THE SECOND ABOUT 5 MILES WEST OF COFFMAN. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING HAIL. * LOCATIONS IMPACTED INCLUDE... WEINGARTEN ROCKY RIDGE BLOOMSDALE STE. GENEVIEVE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3781 9038 3768 9020 3788 8994 3807 9018 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:30 AM CDT, 10 hours 40 minutes earlier.
Area forecast discussion, Aug 23, 3:30 AM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT MON AUG 23 2004 .DISCUSSION... LATEST WATER VAPOR IMAGERY SHOWING A RATHER IMPRESSIVE UPR TROF OVER THE NW CONUS WITH A RATHER BROAD QUASI-ZONAL FLOW FROM THE ROCKIES THRU THE NATIONS MIDSECTION. WK UPPER LEVEL DISTURBANCES TRANSLATING EWD WITHIN THIS FLOW FROM THE GREAT BASIN INTO THE CENTRAL U.S. WILL BE THE FCST PROBLEM THRU THE WK...ESPECIALLY AS THE WRN LONGWV TROF CONTS TO DEVELOP. WATER VAPOR IMAGERY AND THE PROFILER NETWORK ARE SHOWING TWO RATHER WELL DEFINED SHRTWVS ATTM...INVOF OF THE KS/CO BORDER AND OVR SCNTRL KS. UNTIL THE LAST HR OR SO THE CENTRAL PLAINS HAD BEEN VOID OF PCPN...BUT CONVECTION HAS DEVELOPED IN ADVANCE OF BOTH OF THESE SHRTWVS WITHIN A BROAD 25-30KT SWLY LLJ WHERE THE AIRMASS IS VERY MOIST AND MODERATELY UNSTABLE. MODEL GUID IS IN PRETTY GOOD AGREEMENT SLOWLY LIFTING THE SHRTWVS TO THE NE THRU THE MIDDLE AND UPR MS VLY TDA THRU TUE. WHILE THE MAIN VORT MAX IS FCST TO PASS TO THE NW OF THE CWFA...THE MODELS SHOW THE STRUCTURE BCMG MORE ELONGATED TNGT SUGGESTING MORE LONGEVITY AND SWD EXTENT TO THE PCPN CHCS. THE ETA IS MOST EMPHATIC WITH THIS STRUCTURE WITH THE GFS LESS SO AND THE UKMET EVEN LESS. THE GFS HOWEVER CONTS TO SUFFER SEVERELY FROM CONVECTIVE FEEDBACK WITH THE WHOLE SYSTEM. ANYWAY THE AIRMASS TDA ACRS THE REGION SHUD BECOME WKLY-MDTLY UNSTABLE BY AFTERNOON WITH CAPES OF 1000-2000 J/KG WITH LTL IF ANY CAP. LRG SCALE FRCG IN ADVANCE OF THE AFOREMENTIONED SHRTWV SHUD BE GREATEST FM CNTRL MO THRU NE MO TDA AND TNGT AND THIS IS WHERE THE GREATEST COVERAGE OF CONVECTION SHUD CONCENTRATE. THIS CORRIDOOR IS ALSO COINCIDENT WITH A GOOD SWLY CONVEYOUR BELT OF DEEPER MOISTURE AND EXIBITS DEEP WARM CLOUD LAYERS...THUS IF SOME ORGANIZATION BECOMES ESTABLISHED...WITH THE HI PE PARAMETERS...THERE CUD BE SOME DECENT RAFL AMOUNTS. ALOT OF UNCERTAINTY AT THIS POINT BUT MERITS WATCHING. KEPT THE HIEST POPS TUE IN THE NE CWFA...IN ADVANCE OF THE LIFTING SHRWTV TROF. LOTS OF UNCERTAINTY FOR THE REMAINDER OF THE FCST. PERIODIC DISTURBANCES WILL CONT TO TRANSLATE ACROSS THE MS VLY WITH A WARM MOIST UNSTABLE AIRMASS IN PLACE AND SUPPORTIVE OF CONVECTIVE DEVELOPMENT. HI TEMPS AS THE WEEK WEARS ON WILL BECOME EVEN MORE DEPENDENT ON CLOUDS AND ANY CONVECTION WITH H85 TMPS PUSHING +20 DEGC BY WED. MAV/MET MOS GUID DISPLAYING THIS QUANDRY WITH 8-10 DISPARITY IN MAXES. THE FCST ATTM SIDES IN THE WARMER DIRECTION FROM WED AND BYD. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && GLASS
Hazardous weather outlook, Aug 23, 6:00 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT MON AUG 23 2004 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-241100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 600 AM CDT MON AUG 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE AREA TODAY AND TONIGHT AS A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST THROUGH THE MISSISSIPPI VALLEY. THE MAIN THREAT FROM ANY STORMS WILL BE LOCALLY HEAVY DOWNPOURS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO PERIODICALLY TRACK ACROSS THE MISSISSIPPI VALLEY FROM TUESDAY THROUGH FRIDAY. THE COMBINATION OF THESE DISTURBANCES AND A MOIST UNSTABLE AIR MASS IN PLACE...WILL RESULT IN A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK. A COLD FRONT WILL FINALLY MOVE THROUGH THE AREA ON SATURDAY... ACCOMPANIED BY A CHANCE OF THUNDERSTORMS...BUT ALSO USHERING DRIER AND MORE STABLE AIR INTO THE BI-STATE REGION FOR SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075- 084-085-099-241100- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS- ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 600 AM CDT MON AUG 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS MUCH OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT AS A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST THROUGH THE MISSISSIPPI VALLEY. THE MAIN THREAT FROM ANY STORMS WILL BE LOCALLY HEAVY DOWNPOURS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO PERIODICALLY TRACK ACROSS THE MISSISSIPPI VALLEY FROM TUESDAY THROUGH FRIDAY. THE COMBINATION OF THESE DISTURBANCES AND A MOIST UNSTABLE AIR MASS IN PLACE...WILL RESULT IN A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK. A COLD FRONT WILL FINALLY MOVE THROUGH THE AREA ON SATURDAY... ACCOMPANIED BY A CHANCE OF THUNDERSTORMS...BUT ALSO USHERING DRIER AND MORE STABLE AIR INTO THE BI-STATE REGION FOR SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. GLASS
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.